Find Support

First Opdivo/Yervoy Infusion

First Opdivo/Yervoy Infusion

Posted By
jennifer83
12/1/2019 1:02pm
View other posts by
Activity
Replies: 7

I had my first Opdivo/Yervoy infusion yesterday. My husband was scheduled to fly out of town and a small emotional breakdown in the morning caused a flight change and I'm so thankful for that.

I really thought I'd be strong enough to do it on my home and then come home and take care of my 2, 3, and 9 year old. I am on a strong antibiotic right now, so I don't know if it was that or nerves, but as soon as I got to MD Anderson, I vomited my breakfast up. Infusion went fine... I slept through most of it as I've been very tired lately. Before leaving, I vomited up all the liquids I had drank while at the hospital.

Got home and vomited more. I became FREEZING cold and laid down under tons of blankets with heavy socks and sweats. Took about 3 hrs to warm up. By night, I was feeling much better. I ate a few crackers and have had incredible thirst, so lots of water.

I feel fine today, just a bit tired. I haven't eaten anything, not hungry/ afraid of nausea... but drinking lots of fluids (water, juice, 7up).

Thankful my husband stayed home. Just wanted to give an update to all those awaiting their first infusions.

Jennifer

JudiAU - (12/1/2019 - 1:29pm)

So glad you got through the first infusion and you had help when you did it. Reactions are unpredictable and it is hard to guess what an experience will be like. Here is to many more infusions!

MelMel - (12/1/2019 - 1:58pm)

Glad you are doing o.k. From my own experience, the vomiting is usually not associated with combo infusions. It sounds like you were fighting some other bug especially, if you were on antibiotics. Antibiotics are hard on your stomach and this may be part of the problem. Hopefully, that antibiotic issue clears up and your next infusion goes more smoothly. Combo infusions have side effects and those usually appear 3-4 weeks following the first infusion.
Hope you have some time to relax and recover but the little ones sure don't make it any easier.
Melanie

Edwin - (12/2/2019 - 8:11am)

It appears that your nausea and vomiting was not caused by immunotherapy. After receiving my first ipi/nivo infusion, I took home two medicines for nausea. I soon felt nausea and took medicine to help control it. I lost too much weight, because I did not feel like eating.

MelMel - (12/2/2019 - 11:35pm)

My dearest Edwin, Jennifer stated that she vomited prior to her infusion so obviously her nausea was not caused by the actual infusion itself. Furthermore, she stated that she felt unwell prior to the infusion and was taking a strong antibiotic. What exactly do you think a strong antibiotic would do to her stomach? I too had nausea med just incase but I never used it since I had no need to.
Respectfully,
Melanie

28% of checkmate 067 trial patients reported nausea of any grade and 15% experienced vomiting on ipi/ nivo reported in New England Journal of medicine for any one interested in reported facts on combo. See results section (supplementary page 17) https://www.nejm.org/doi/full/10.1056/NEJMoa1709684

Hi Jennifer,

Sorry, I have not been on the board due to managing the start up of several US clinical trials for Pulmonary Fibrosis (another horrendous disease, got to meet a lot of patients though several weeks ago at a big summit), it has been absolutely crazy work wise and travel, I'm not usually away from the board this long.! I miss everyone dearly and will be back online! But as always, Jennifer, please feel to reach out if you need anything at all, we live here in Pearland and I'm always a short 15 minute ride from MD Anderson, don't suffer alone! I work at home and have to go to Med Center this week and next week as well. I won't be traveling for work for next several months.

Many many hugs, I also have a group of moms here in Pearland that I'm sure would help if you need anything. We are in a girl scout troop together and several of them work from home as well. Adding taking care of 3 young ones on top of treatment is really tough. Please let us know.

Most importantly, glad you are getting IPI/NIVO, you are doing the absolute best for yourself.

Best,
Jackie

Jackie <3

Bubbles - (12/3/2019 - 8:43am)

Responses to immunotherapy are wide and disparate between patients and even within the SAME patient from one infusion to the next!!!! Sorry you had to deal with that this go-round, Jennifer. Hopefully, you are done with that now (no matter the reason)!!! As my incredibly highly esteemed world renowned melanoma specialist always said regarding side effects to immunotherapy, "This stuff is weird!"
Way to gut it out!!! ONE down!!!! Hang tough. You got this! celeste